Alert archive / Puerto Rico / Flash Flood Warnings in 2022

Flash Flood Warning 45, NWS JSJ

September 18, 2022

NWS JSJ issued this flash flood warning at Sep 18, 2022, 4:19 PM CDT. It was in force for 27 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2022, 4:19 PM CDT (21:19 UTC)
Expired
Sep 19, 2022, 7:00 PM CDT
In force
27 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

The radar

The San Juan radar (TJUA), 32 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 4:37 PM CDTFLOOD1 Sse Salinas, PRFLOODED ROAD IN CALLE A, SALINAS.
Sep 18, 5:00 PM CDTFLASH FLOOD2 W Ponce, PRFIRE DEPARTMENT THROUGH SOCIAL MEDIA REPORTED OF SEVERAL FAMILIES BEING RESCUED IN RESIDENCIAL LIRIOS DEL SUR.
Sep 18, 9:10 PM CDTFLOODCayey, PRFLOODED ROAD, SPECIFICALLY ROAD EVARISTO VAZQUEZ.
Sep 18, 9:41 PM CDTFLASH FLOOD1 Sse Coqui, PRFLOODING IN A RESIDENTIAL AREA. TWO FAMILIES TRAPPED.
Sep 18, 9:57 PM CDTFLASH FLOODCoqui, PRFLOODED HOUSE IN CALLE PALOMA. THERE ARE 3 PEOPLE TRAPPED.
Sep 19, 1:10 AM CDTHEAVY RAIN 4.35 Ne Marueno, PRMESONET STATION PCEP4 5.2 NE MARUENO.
Sep 19, 5:12 AM CDTFLOODSalinas, PRCAR STRANDED IN CALLE GUAYAMA IN SALINAS.
Sep 19, 12:14 PM CDTFLASH FLOOD2 Ene Cayey, PRA HOUSE GOT FLOODED IN CALLE 8.
Sep 19, 12:59 PM CDTFLOOD2 Nw Ponce, PRFLOODING AT THE ENTRANCE OF A RESIDENTIAL IN AVENIDA LAS AMERICAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

069 
WGCA52 TJSJ 182119
FFWSJU
PRC009-015-035-043-057-075-113-123-133-149-190315-
/O.NEW.TJSJ.FF.W.0045.220918T2119Z-220919T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
519 PM AST Sun Sep 18 2022

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Aibonito County in Puerto Rico...
  Arroyo County in Puerto Rico...
  Cayey County in Puerto Rico...
  Coamo County in Puerto Rico...
  Guayama County in Puerto Rico...
  Juana Diaz County in Puerto Rico...
  Ponce County in Puerto Rico...
  Salinas County in Puerto Rico...
  Santa Isabel County in Puerto Rico...
  Villalba County in Puerto Rico...

* Until 1115 PM AST.

* At 519 PM AST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 8 inches of rain have fallen. Additional rainfall amounts of 
  2 to 6 inches are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of rivers, creeks and
           streams, urban areas, highways, streets and
           underpasses. Rapid rises along rivers and streams
           continue. Mudslides and rockfall will remain likely in
           areas of steep terrain.

* Some locations that will experience flash flooding include...
  Ponce, Guayama, Coamo, Santa Isabel, Salinas, Villalba, Juana 
  Diaz, Aibonito, Cayey, Arroyo, Los Llanos, Las Ollas, Jauca, Coco, 
  Guayabal, Vazquez, Potala Pastillo, Luis Llorens Torres, Aguilita 
  and Coqui.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.Be aware of your surroundings and do not 
drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 1813 6669 1817 6659 1815 6654 1817 6623
      1814 6621 1813 6613 1817 6609 1811 6605
      1804 6609 1798 6602 1794 6626 1798 6632
      1792 6638 1796 6647 1793 6644 1788 6653
      1792 6646 1799 6648 1795 6668

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RAM
6 follow-up statements
096 
WGCA72 TJSJ 190135
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
935 PM AST Sun Sep 18 2022

PRC009-015-035-043-057-075-113-123-133-149-190315-
/O.CON.TJSJ.FF.W.0045.000000T0000Z-220919T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aibonito PR-Arroyo PR-Cayey PR-Coamo PR-Guayama PR-Juana Diaz PR-
Ponce PR-Salinas PR-Santa Isabel PR-Villalba PR-
935 PM AST Sun Sep 18 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM AST THIS 
EVENING FOR AIBONITO, ARROYO, CAYEY, COAMO, GUAYAMA, JUANA DIAZ, 
PONCE, SALINAS, SANTA ISABEL AND VILLALBA COUNTIES...

At 935 PM AST, Doppler radar and automated rain gauges indicated a 
hurricane rainband was producing heavy rain across the warned area. 
Between 6 and 15 inches of rain have fallen since midnight. The 
expected rainfall rate is 0.25 to 2 inches per hour. Additional 
rainfall amounts of 2 to 4 inches are expected in the warned area. 
Flash flooding is already occurring.

HAZARD...Life threatening flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of mainstem rivers as
         well as creeks and streams, urban areas, highways,
         streets and underpasses.

Rio Lapas, Rio Majada, and Rio Portugues all remain close to flood 
stage. Rio Toa Vaca, Rio Inabon, and Rio Jacaguas are in flood, the 
latter two have been in major flood but have receded. Additional 
rains could reverse this.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 1813 6669 1817 6659 1815 6654 1815 6631
      1817 6623 1814 6621 1813 6613 1817 6609
      1811 6605 1804 6609 1798 6602 1794 6626
      1798 6632 1792 6638 1796 6647 1793 6644
      1788 6653 1792 6646 1799 6648 1795 6668

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25-2 INCHES IN 1 HOUR

$$

WS
934 
WGCA52 TJSJ 190255
FFWSJU
PRC009-015-035-043-057-075-113-123-133-149-191130-
/O.EXT.TJSJ.FF.W.0045.000000T0000Z-220919T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1055 PM AST Sun Sep 18 2022

The National Weather Service in San Juan has extended the

* Flash Flood Warning for...
  Aibonito County in Puerto Rico...
  Arroyo County in Puerto Rico...
  Cayey County in Puerto Rico...
  Coamo County in Puerto Rico...
  Guayama County in Puerto Rico...
  Juana Diaz County in Puerto Rico...
  Ponce County in Puerto Rico...
  Salinas County in Puerto Rico...
  Santa Isabel County in Puerto Rico...
  Villalba County in Puerto Rico...

* Until 730 AM AST Monday.

* At 1055 PM AST, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Between 6 and 24 inches 
  of rain have fallen. The expected rainfall rate is 0.25 to 1.5 
  inches per hour. Additional rainfall amounts of 2 to 5 inches are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

Rio Jacuaguas, Rio Inabon Rio Toa Vaca, Rio Lapas and Rio Majada are 
all in flood at this time as is Rio de la Plata at Proyecto de la 
Plata.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 1813 6669 1817 6659 1815 6654 1815 6631
      1817 6623 1814 6621 1813 6613 1817 6609
      1811 6605 1804 6609 1798 6602 1794 6626
      1798 6632 1792 6638 1796 6647 1793 6644
      1788 6653 1792 6646 1799 6648 1795 6668

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25-1.5 INCHES IN 1 HOUR

$$

WS
320 
WGCA52 TJSJ 191045
FFWSJU
PRC009-015-035-043-057-075-113-123-133-149-191800-
/O.EXT.TJSJ.FF.W.0045.000000T0000Z-220919T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
645 AM AST Mon Sep 19 2022

The National Weather Service in San Juan has extended the

* Flash Flood Warning for...
  Aibonito County in Puerto Rico...
  Arroyo County in Puerto Rico...
  Cayey County in Puerto Rico...
  Coamo County in Puerto Rico...
  Guayama County in Puerto Rico...
  Juana Diaz County in Puerto Rico...
  Ponce County in Puerto Rico...
  Salinas County in Puerto Rico...
  Santa Isabel County in Puerto Rico...
  Villalba County in Puerto Rico...

* Until 200 PM AST Monday.

* At 645 AM AST, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Additional rainfall 
  amounts of 2 to 5 inches are possible in the warned area. Flash 
  flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 1813 6669 1817 6659 1815 6654 1815 6631
      1817 6623 1814 6621 1813 6613 1817 6609
      1811 6605 1804 6609 1798 6602 1794 6626
      1798 6632 1792 6638 1796 6647 1793 6644
      1788 6653 1792 6646 1799 6648 1795 6668

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

OMS
808 
WGCA72 TJSJ 191425
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
1025 AM AST Mon Sep 19 2022

PRC009-015-035-043-057-075-113-123-133-149-191800-
/O.CON.TJSJ.FF.W.0045.000000T0000Z-220919T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aibonito PR-Arroyo PR-Cayey PR-Coamo PR-Guayama PR-Juana Diaz PR-
Ponce PR-Salinas PR-Santa Isabel PR-Villalba PR-
1025 AM AST Mon Sep 19 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM AST THIS 
AFTERNOON FOR AIBONITO, ARROYO, CAYEY, COAMO, GUAYAMA, JUANA DIAZ, 
PONCE, SALINAS, SANTA ISABEL AND VILLALBA COUNTIES...

At 1025 AM AST, Showers and isolated thunderstorms will continue to 
move inland, affecting the aforementioned municipalities. Additional 
rainfall amounts of 4 to 6 inches are possible in the warned area 
with isolated higher amounts. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.


&&

LAT...LON 1813 6669 1817 6659 1815 6654 1815 6631
      1817 6623 1814 6621 1813 6613 1817 6609
      1811 6605 1804 6609 1798 6602 1794 6626
      1798 6632 1792 6638 1796 6647 1793 6644
      1788 6653 1792 6646 1799 6648 1795 6668

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

OMS
480 
WGCA52 TJSJ 191715
FFWSJU
PRC009-015-035-043-057-075-113-123-133-149-200000-
/O.EXT.TJSJ.FF.W.0045.000000T0000Z-220920T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
115 PM AST Mon Sep 19 2022

The National Weather Service in San Juan has extended the

* Flash Flood Warning for...
  Aibonito County in Puerto Rico...
  Arroyo County in Puerto Rico...
  Cayey County in Puerto Rico...
  Coamo County in Puerto Rico...
  Guayama County in Puerto Rico...
  Juana Diaz County in Puerto Rico...
  Ponce County in Puerto Rico...
  Salinas County in Puerto Rico...
  Santa Isabel County in Puerto Rico...
  Villalba County in Puerto Rico...

* Until 800 PM AST Monday.

* At 115 PM AST, Showers will continue to move inland, affecting 
  portions of south central Puerto Rico. This rainfall in addition 
  to previos rains will continue to result in flash flooding. 
  Mudslide and rockfalls are likely in areas of steep terrain.

  HAZARD...Life threatening flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 1813 6669 1817 6659 1815 6654 1815 6631
      1817 6623 1814 6621 1813 6613 1817 6609
      1811 6605 1804 6609 1798 6602 1794 6626
      1798 6632 1792 6638 1796 6647 1793 6644
      1788 6653 1792 6646 1799 6648 1795 6668

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

OMS
325 
WGCA72 TJSJ 192357
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
757 PM AST Mon Sep 19 2022

PRC009-015-035-043-057-075-113-123-133-149-200007-
/O.EXP.TJSJ.FF.W.0045.000000T0000Z-220920T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aibonito PR-Arroyo PR-Cayey PR-Coamo PR-Guayama PR-Juana Diaz PR-
Ponce PR-Salinas PR-Santa Isabel PR-Villalba PR-
757 PM AST Mon Sep 19 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM AST THIS EVENING FOR 
AIBONITO, ARROYO, CAYEY, COAMO, GUAYAMA, JUANA DIAZ, PONCE, SALINAS, 
SANTA ISABEL AND VILLALBA...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 800 PM AST Tuesday for 
portions of Puerto Rico and Virgin Islands.

LAT...LON 1813 6669 1817 6659 1815 6654 1815 6631
      1817 6623 1814 6621 1813 6613 1817 6609
      1811 6605 1804 6609 1798 6602 1794 6626
      1798 6632 1792 6638 1796 6647 1793 6644
      1788 6653 1792 6646 1799 6648 1795 6668

$$

ERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 10:56 AM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Sep 18, 10:56 AM CDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1156 AM AST Sun Sep 18 2022

.UPDATE...

Based on the latest bulletin for the now Hurricane Fiona from the
National Hurricane center...At 1100 AM AST (1500 UTC), the center
of Hurricane Fiona was located near latitude 17.3 North,
longitude 66.5 West. Fiona is moving toward the west near 8 mph
(22 km/h). The system is expected to continue with a west-
northwestward motion. On the present forecast track the center of
Fiona is expected to move near or over the southern part of Puerto
Rico later this afternoon. Hurricane conditions will therefore be
likely across the southern municipalities and Tropical Storm
conditions across the rest of the forecast area through Monday. As
Fiona approaches the area the frequency of the passing clouds and
shower activity will continue to increase across the region with
occasional bursts of moderate to heavy rains and brief gusty winds
accompanying the rainbands. So far, the municipality of Maunabo
has received 4.33 inches of rain, and Yabucoa has reported wind
gusts up to 91 mph. Conditions will continue deteriorating as the
day progresses. Please refer to the latest Hurricane Local
Statement (HLSSJU) for Tropical Storm Fiona issued by NWS WFO San
Juan Puerto Rico (www.weather.gov/sju)

.AVIATION...Hurricane Fiona was centered near 17.3N 66.5W moving
WNW at 7 kts, and located about 50 mi S of TJPS. Fiona is expected
to move near or over the SW PR area after 18/18-19Z. Therefore,
bands of rain and gusty winds are expected to affect all the
local terminals. Surface winds increasing from ENE 30-40/G60kt to
50-60 kt/G80kt near core.

.MARINE...Hazardous marine conditions are forecast for all of the local
waters for the next several days as Hurricane Fiona moves across
the CWA. A Hurricane Warning is in effect for all the local
waters. Building seas up to 20 feet are expected through early
morning when Fiona is expected to leave the area. Please note
that high seas, high surf, and strong rip currents will be life-
threatening to those entering the water. No other changes are
expected.

&&

Previous discussion issued at 334 AM AST Sun Sep 18 2022

.SYNOPSIS...
Tropical Storm Fiona is now impacting the region, producing heavy
rainfall and tropical-storm-force winds, especially across the
eastern half of the CWA this morning. A Hurricane Warning remains
in effect for Puerto Rico, while a Tropical Storm Warning and a
Hurricane Watch remains in effect for the U.S. Virgin Islands.
Flash flooding and urban flooding, along with mudslides in areas
of higher terrain are possible, particularly across Puerto Rico.
Hurricane conditions are expected in Puerto Rico today and are
possible in the U.S. Virgin Islands this morning. Seas will
continue to be hazardous with possible wave heights up to 20 foot.
Conditions will continue to remain hazardous at least through
tomorrow.

Please follow the latest Hurricane Local Statement (HLSSJU) and
Tropical Cyclone Product (TCPAT2).

&&

.SHORT TERM...Tonight through Monday...

A Hurricane Warning remains in effect for Puerto Rico, while a
Tropical Storm Warning and a Hurricane Watch remains in effect
for the U.S. Virgin Islands. The northern side of Tropical Storm Fiona
has now reached the southeastern quadrant of the CWA and is
producing widespread rainfall and tropical-storm-force winds. The
heaviest rainfall will begin across the US Virgin Islands,
Vieques, Culebra, and eastern/southeastern Puerto Rico. Flooding
remains the greatest threat with this event and there has already
been several river gauges indicating stage levels near or over
flooding thresholds. The rainfall expectations for the event still
remain between 5 to 10 inches widespread and then 12 to 16 inches
with local maximum of 20 inches possible across eastern and
southern Puerto Rico. Flash flooding and urban flooding, along
with mudslides in areas of higher terrain are possible,
particularly across Puerto Rico.

With the latest Advisory, Tropical Storm Fiona Intermediate Advisory
Number 15A issued at 200 AM AST, there are no changes with the
watches and warnings in effect. A northwestward motion in the
track is expected to continue until Tuesday, with the center of
Fiona moving near or over Puerto Rico this afternoon or evening.
Hurricane conditions are expected in Puerto Rico today and are
possible in the U.S. Virgin Islands this morning.

Please follow the latest Hurricane Local Statement (HLSSJU) and
Tropical Cyclone Product (TCPAT2).

&&

.LONG TERM...Wednesday Through Sunday...

A wet pattern is expected to continue as generally southeasterly
flow will prevail in the lower level, filling the local atmosphere
with saturated air. The atmosphere will continue to be unstable
post-Fiona, therefore thunderstorms are expected throughout the
week. Due to days of continuous rainfall, soils across the islands
will be very saturated and the probability for flooding and
landslides will be elevated. Precipitable water values will remain
above normal and then will decrease by Thursday into the weekend
as patchy moisture moves over the region until about Sunday when a
tropical wave may pass over the region. A strong Tropical Upper
Tropospheric Trough (TUTT) may develop east of the region on
Friday. The position of this upper low and tropical wave will
determine how much rainfall will occur next weekend. Overall, for
the long term forecast, a diminishing wet pattern leading to a
normal weather pattern is expected with the greatest hazards being
urban and small stream flooding, isolated mudslides, and daily
thunderstorms.

&&

.AVIATION...At 18/06Z TC Fiona was centered nr 16.9N 65.5W abt 75
miles S of TISX movg WNW nr 7 kts. Fiona will cont to move on this
track with a gradual turn to the northwest Sunday and Sunday night.
Nmrs SHRA/SCT TSRA aft 18/09Z SE portion of FA spreading NW across
all of the FA by 18/16Z. SFC wnds incrg fm ENE 15-25/G30kt to 50-60
kt/g80kt near core. Fiona is expected to track across Cabo Rojo arnd
18/22Z. Mtn obscurations and MVFR to LIFR will be likely ovr PR/USVI
in rain bands and central core of Fiona.

&&

.MARINE...

Hazardous marine conditions are forecast for all of the local
waters for the next several days as Tropical Storm Fiona moves
across the CWA. Therefore, a Hurricane Warning is in effect for
all the local waters. Building seas up to 20 feet are expected
through Monday morning when Fiona is expected to leave the area.
Please note that high seas, high surf, and strong rip currents
will be life-threatening to those entering the water.

&&

.HYDROLOGY...

The most likely time period for the heaviest rainfall activity is
today early Monday. The areas most likely to receive the highest
rainfall accumulations are portions of eastern, interior and
southern Puerto Rico, where there is a potential for rainfall
totals to reach 12 to 16 inches with locally higher amounts to
around 20 inches. Across the Vieques and Culebra and the northern
coast of Puerto Rico the potential exists for rainfall totals to
reach 4 to 10 inches. Elsewhere, including the U.S. Virgin Islands
expect rainfall totals to range between 4 and 6 inches.

Considerable flash and urban flooding impacts are possible across
the interior and eastern and southern half of Puerto Rico from
this evening and Sunday. Across northwest Puerto Rico as well as
the US Virgin Islands, this rainfall may produce limited flash and
urban flooding impacts. Additionally, mudslides and rockfalls are
possible in areas of higher terrain. The threat of flooding will
continue into Monday-- mainly in Puerto Rico.

Several river gauges are showing stage levels reaching flooding
concern thresholds, especially the Rio Blanco in Naguabo.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Hurricane Warning for PRZ001>013.

     Flood Watch through Monday afternoon for PRZ001>013.

     Coastal Flood Warning until 6 AM AST Monday for PRZ002-003-007-
     011.

VI...Flood Watch through Monday afternoon for VIZ001-002.

     Tropical Storm Warning for VIZ001-002.

&&

RAM/CVB/CRS/RVT/GRS/LIS

In the hours before

Local storm report, Sep 18, 3:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
446 PM AST SUN SEP 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     DEBRIS FLOW      1 SSW PARCELAS LA MILAG 18.16N 66.20W
09/18/2022                   CIDRA              PR   911 CALL CENTER

            FALLEN TREE IN A ROAD. THE ROAD 173 IS
            IMPASSABLE.

&&

MMC
Local storm report, Sep 18, 3:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
451 PM AST SUN SEP 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     DEBRIS FLOW      1 WSW CANDELARIA ARENAS 18.42N 66.23W
09/18/2022                   TOA BAJA           PR   911 CALL CENTER

            A TREE FALL INTO CARRETERA 22 FROM BAYAMON
            TO TOA BAJA. THIS TREE IS BLOCKING THE ROAD.

&&

MMC
Local storm report, Sep 18, 4:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
504 PM AST SUN SEP 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     FLASH FLOOD      1 NE CAGUAS             18.24N 66.03W
09/18/2022                   CAGUAS             PR   911 CALL CENTER

            A RIVER IS OUT OF ITS BACK. IT FLOOD AN
            URBANIZATION. THERE ARE PEOPLE TRAPPED,
            INCLUDING A NEWBORN AND PEOPLE IN
            WHEELCHAIRS.

&&

MMC
Local storm report, Sep 18, 4:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
507 PM AST SUN SEP 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     FLOOD            2 S CAGUAS              18.21N 66.04W
09/18/2022                   CAGUAS             PR   911 CALL CENTER

            CALLE BORBON IN CAGUAS IS FLOODED.

&&

MMC
Local storm report, Sep 18, 4:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
511 PM AST SUN SEP 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     DEBRIS FLOW      2 NNE G. L. GARCIA      18.16N 66.09W
09/18/2022                   CAYEY              PR   911 CALL CENTER

            MUDSLIDE IN CARRETERA 1 IN DIRECTION TO
            CAGUAS.

&&

MMC
Local storm report, Sep 18, 4:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
515 PM AST SUN SEP 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     DEBRIS FLOW      2 SSW TRUJILLO ALTO     18.33N 66.03W
09/18/2022                   TRUJILLO ALTO      PR   911 CALL CENTER

            A LIGHT POLE FALL INTO CARRETERA 843. THE
            LIGHT POLE IS BLOCKING THE ROAD.

&&

MMC

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 7:30 AM CDTCoastal Flood WarningJSJ22 hr
Sep 18, 8:21 AM CDTFlash Flood Warning Considerable damage threatJSJ24 hr
Sep 18, 9:13 AM CDTFlash Flood Warning Considerable damage threatJSJ4 hr
Sep 18, 11:35 AM CDTFlash Flood WarningJSJ8 hr
Sep 18, 12:07 PM CDTFlash Flood Warning Considerable damage threatJSJ7 hr
Sep 18, 12:30 PM CDTFlash Flood Warning Considerable damage threatJSJ16 hr
Sep 18, 12:50 PM CDTFlash Flood WarningJSJ4 hr
Sep 18, 1:06 PM CDTFlash Flood Warning Considerable damage threatJSJ17 hr
Sep 18, 1:23 PM CDTFlash Flood Warning Considerable damage threatJSJ3 hr
Sep 18, 1:50 PM CDTFlash Flood Warning Considerable damage threatJSJ29 hr
Sep 18, 2:38 PM CDTFlash Flood WarningJSJ5 hr
Sep 18, 2:51 PM CDTFlash Flood Warning Considerable damage threatJSJ5 hr
Sep 18, 3:48 PM CDTFlash Flood Warning Considerable damage threatJSJ20 hr
Sep 18, 4:28 PM CDTFlash Flood WarningJSJ15 hr
Sep 18, 5:58 PM CDTFlash Flood Warning Considerable damage threatJSJ17 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.